News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Ischemic Heart Disease

Question: FAINTING while using ATENOLOL


 Valina4ever - Tue Sep 22, 2009 10:06 am

Dear Doctor,
my mom is 58 yrs old.
In the last two weeks she fainted twice without any reasons. It scared me very much and then I just found out that this happened twice last year too.
Her blood pressure now while she takes Atenolol and the other pills is most of the time good 124/68 but I realized that her pulse dropps a lot most of the time her heart rate is between 43-55. It just scares me seeing her pulse lower than 50!
Also she complains about chronic semi numbness on her pinky, ring finger and little bit of her palm in her left arm.
She has headaches also and use to take Ibuprofen and just read on line that it's not good to use this while on Atenolol.
She was diagnosted with some heart problems 20 yrs ag( arrythmia, cardipathy ischemic...) and also they believe that she had a small heart attack 8 yrs ago. In 2000 she was diagnosted with high blood pressure so they put her 2 yrs ago on Atenolol 50 mg one pill/day; Tertensif ( indapamide 1.5 mg) 1 pill/day; Preductal ( diclorhidrat trimetazidine 35 mg ) 1 pill/day; Also they gave her Theo SR 100 to help her breath easier ( this year she was just diagnosted with mild emphysema).
My question is what she should do now in order to bring her pulse a litle bit higher and keep it around 60? Also , what other pills should she usef or headches instead Ibuprofen...something safe to use while taking Atenolol? Should she decrease the pills dosages?
Thank you sooo much and God bless!!!
Andra

 Debra Van Ness RN - Mon Oct 12, 2009 8:15 am

I realize this answer is a little after the fact. I am sorry it took me so long to see the question. My answer would be DO NOT CHANGE A MED before talking to the doctor. NOW.... take the b/p and pulse regularly. IF you see these low puse rates, call the doctor and ask before giving atenolol or any other b/p cardiac drugs. But you must get his/her personal advice.
Your mom has too complicated a history for anyone to really know what to do for her unless they see her in person and take into account all the problems she has.
As for headaches, perhaps some tylenol would be better. Just a thought. But again don't take my word for it, ask her doctor. Tylenol is normally not a drug to affect the heart/b/p the way the NSAIDS do such as Ibuprofen, Aleve, and Aspirin and many of the prescription anti inflamatory meds.
As for the pulse rate, the doctor will have some suggestions.
Best of Luck,
Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here